Alert archive / Florida / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 60, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jul 12, 2019, 7:37 PM EDT for Seminole County, Volusia County, Florida. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2019, 7:37 PM EDT (23:37 UTC)
- Expired
- Jul 12, 2019, 7:57 PM EDT
- In force
- 20 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 84 km from the middle of the area, began a volume at 23:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 11.6 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 47 J/kg
- Mixed-layer CIN
- -130 J/kg
- Mixed-layer LCL
- 1139 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -47 m²/s²
- 0-3 km storm-relative helicity
- -54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
453
WUUS52 KMLB 122337
SVRMLB
FLC117-127-130015-
/O.NEW.KMLB.SV.W.0060.190712T2337Z-190713T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
737 PM EDT Fri Jul 12 2019
The National Weather Service in Melbourne has issued a
* Severe Thunderstorm Warning for...
Eastern Seminole County in east central Florida...
South central Volusia County in east central Florida...
* Until 815 PM EDT.
* At 737 PM EDT, a severe thunderstorm was located over Oviedo,
moving northeast at 20 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Deltona, Sanford, Oviedo, Winter Springs and Casselberry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2884 8095 2861 8109 2861 8122 2865 8131
2893 8120
TIME...MOT...LOC 2337Z 206DEG 16KT 2868 8118
HAIL...<.75IN
WIND...60MPH
$$
Bragaw1 follow-up statement
161
WWUS52 KMLB 122357
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
757 PM EDT Fri Jul 12 2019
FLC117-127-130007-
/O.CAN.KMLB.SV.W.0060.000000T0000Z-190713T0015Z/
Seminole FL-Volusia FL-
757 PM EDT Fri Jul 12 2019
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SEMINOLE AND SOUTH
CENTRAL VOLUSIA COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However heavy rain is
still possible with this thunderstorm.
LAT...LON 2884 8095 2861 8109 2861 8122 2865 8131
2893 8120
TIME...MOT...LOC 2356Z 206DEG 16KT 2876 8113
$$
BragawWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 2:08 PM EDT, 5 hours 29 minutes earlier.
Area forecast discussion, Jul 12, 2:08 PM EDT, 5 hours 29 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 208 PM EDT Fri Jul 12 2019 .DISCUSSION... Current-Tonight...Mesoscale models continue coming in with lower coverage for this afternoon/early evening, especially southward. May still keep likely PoPs (60pct) along/north of I-4 but reduce chances 30-50pct through Lake Okeechobee/Treasure for upcoming forecast package. 915 MHZ Cape wind profilers continue to show a deep SWRLY flow just off the deck through around 10.0 kft with speeds decreasing to 10-15 kts. Will still need to keep an eye on potential pockets of heavy rainfall, especially across locations that have received an abundance over the past week. Main storm impacts continue to be frequent lightning, torrential downpours, and wind gusts locally to around 45 mph in stronger cells. Coverage and intensity of storms should be greatest mid-late afternoon/early evening. Surface heating, mid-level impulses, and boundary collisions will all play their role again. The ECSB should only make minimal advancement inland this afternoon. Deep layer drying remains forecast across the Treasure Coast and Okeechobee County this afternoon. Convective activity expected to wind down during the evening with mostly dry conditions over land from late evening and overnight. Mins in the L-M70s. Cloud debris thinning through the night. Winds light/variable to calm tonight. Sat...The low level Atlantic ridge axis lifts north allowing a light southeasterly flow to develop across east central Florida. Some drier air is forecast to move into the area which will produce lower coverage of showers and storms compared to previous days. Initial convection should develop along the east coast breeze by early afternoon and gradually transition toward the interior as the sea breeze continues to work inland through the afternoon hours. PoPs range from around 20 percent along the coast peaking at 30 percent around Lake Okeechobee and up through the Kissimmee River due to sea/lake breeze boundary collisions. High temperatures continue to be normal for mid July...near 90 along the coast and low 90s inland. Sun-Mon...High pressure ridge becomes established over the southeast U.S. Steering flow becomes more easterly on Sunday which should allow a quicker inland progression of the sea breeze and associated convection. Have lowered rain chances to 20 percent along the coast and 30 percent inland. Max temps should creep higher as rain chances drop with mid 90s over the interior. Tue-Thu...Low level ridge axis gets pushed a little southward which generates a S/SW flow turning onshore in a sea breeze near the coast. Moisture increases mid week which will bring rain chances back to climo...40 to 50 percent. Highs near 90 along the coast and low to mid 90s inland, and lows will be in the low to mid 70s. && .AVIATION...Thru 13/18Z. Sfc Winds: Til 13/00Z...coastal sites S/SE 8-12KTS...interior sites S/SW 6-10KTS. Btwn 13/00Z-13/03Z...bcmg S/SW 3-6KTS. Btwn 13/06Z- 13/09Z...bcmg vrbl AOB 3kts. Btwn 13/12Z-13/15Z...coastal sites bcmg E/SE 8-12KTS...interior sites bcmg S/SE 6-10KTS. Vsbys/WX/cigs: Thru 12/00Z...N of KISM-KTIX sct MVFR shras/IFR tsras/slgt chc LIFR +tsra with sfc G35KTs...S of KISM-KTIX sct MVFR shras/isold IFR tsras. && .MARINE...Current-Tonight...The weak high pressure over the western Atlc with associated ridge axis over the southern peninsula is forecast to lift gradually into the central peninsula over the next 24 hours. This will provide for light winds overnight with S/SW direction near/north of the Cape and S/SE southward. Marine interests will need to keep an eye to the sky southwestward as afternoon/evening, offshore moving, storms may affect both the intracoastal and near shore Atlc waters, especially north of Sebastian Inlet. Inland lakes are also not immune to strong storms. Main storm impacts include frequent cloud to water lightning, torrential downpours, and locally strong wind gusts of 30 to 40 kts. Seas generally up to around 2 ft near shore and up to 3 ft offshore north of Melbourne Beach, but winds/seas locally higher invof storms. Sat-Tue...Ridge axis lifts north on Saturday allowing an East- Southeast flow to develop with speeds 5-10KT. Seas 2 ft this weekend then 1-2 ft Mon-Tue. && .PRELIMINARY POINT TEMPS/POPS... DAB 71 90 75 91 / 30 20 10 20 MCO 71 92 75 93 / 20 30 10 30 MLB 74 89 77 89 / 10 20 10 20 VRB 72 90 76 90 / 10 20 10 20 LEE 73 93 76 94 / 30 20 10 30 SFB 72 93 75 94 / 20 20 10 20 ORL 73 92 75 93 / 20 20 10 30 FPR 71 91 76 91 / 10 20 10 20 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && ALL FORECAST GRIDS...Sedlock RADAR/IMPACT WEATHER....Weitlich AVIATION...Bragaw
Hazardous weather outlook, Jul 12, 10:22 AM EDT, 9 hours 15 minutes before
Hazardous Weather Outlook...Updated National Weather Service Melbourne FL 1022 AM EDT Fri Jul 12 2019 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-130100- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 1022 AM EDT Fri Jul 12 2019 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... Scattered to numerous showers and lightning storms are expected again today as a very moist airmass remains in place. Highest chances will be from areas north of a Lake Kissimmee to Melbourne line with chances gradually decreasing farther south. Timing for showers and storms will be initially over the interior early to mid afternoon and then toward the east coast by late afternoon into early evening. Storm motion will be to the northeast around 20 to 25 mph with the strongest storms capable of producing wind gusts of 40 to 50 mph, frequent lightning, and torrential downpours. At the first sign of threatening weather, head indoors immediately! .FLOOD IMPACT... Lightning storms will be capable of producing a quick 1 to 2 inches of rainfall in a short duration. This could result in localized flooding in urban and poor drainage areas where several inches of rain have fallen over the past week...particularly from Kissimmee to Titusville northward. .RIP CURRENT IMPACT... Weather and ocean conditions will produce a moderate risk of life- threatening rip currents at area beaches today. The threat will be present all day but will be highest through 2 pm this afternoon and again after sunset due to tidal effects. Always swim within sight of a lifeguard, and never swim alone! .MARINE THUNDERSTORM GUST IMPACT... Storms will also be capable of producing wind gusts of 35 to 40 knots, mainly over larger inland lakes, across the intracoastal waterway and also over the nearshore Atlantic waters. Frequent cloud to water lightning and torrential downpours will also accompany some of the storms today. Boaters should be on the lookout for storms approaching from the southwest at 15 to 25 knots today and move to safe harbor well in advance of storms. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. Lower coverage of showers and lightning storms is expected from this weekend into early next week as slightly drier air moves over east central Florida. The main storm threats will continue to be deadly cloud to ground lightning strikes, gusty winds and locally heavy rainfall amounts. .SPOTTER INFORMATION STATEMENT... Activation of spotter networks is not expected today or tonight. However, spotters are requested to report any rainfall amounts of 2 inches or more, or any flooding of roads or property, to the National Weather Service Office in Melbourne. Combs/Sedlock
In the hours before
Special weather statement, Jul 12, 7:19 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service Melbourne FL
719 PM EDT Fri Jul 12 2019
FLZ041-044>046-053-144-130015-
Northern Lake County FL-Osceola FL-Orange FL-Seminole FL-
Inland Volusia FL-Southern Lake County FL-
719 PM EDT Fri Jul 12 2019
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SEMINOLE...EASTERN
LAKE...ORANGE...CENTRAL VOLUSIA AND NORTHWESTERN OSCEOLA COUNTIES
UNTIL 815 PM EDT...
At 719 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Pittman to near Haines City. Movement was
east at 25 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Orlando, Deltona, Kissimmee, Sanford and Apopka.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Melbourne.
&&
LAT...LON 2896 8166 2913 8164 2911 8123 2812 8120
2814 8152 2820 8152 2826 8156 2826 8165
2896 8168
TIME...MOT...LOC 2319Z 269DEG 23KT 2894 8162 2804 8162
BragawLocal storm report, Jul 12, 7:24 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
724 PM EDT FRI JUL 12 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 PM TSTM WND GST 5 NW BAY LAKE 28.44N 81.63W
07/12/2019 M40 MPH Orange FL MESONET
WXFLOW SITE XRDY MEASURES WIND GUST OF 35KT/40MPH FROM W
&&
JRSThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 4:48 AM EDT | Special Marine Warning | MLB | 27 min | |
| Jul 12, 3:48 PM EDT | Areal Flood Advisory | MLB | Volusia | 3 hr |
| Jul 12, 6:19 PM EDT | Special Marine Warning | MLB | 56 min | |
| Jul 12, 6:47 PM EDT | Areal Flood Advisory | MLB | Volusia | 3 hr |
| Jul 12, 7:19 PM EDT | Special Weather Statement | MLB | Orange | 56 min |
| Jul 12, 7:51 PM EDT | Special Weather Statement | MLB | Seminole | 39 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.